Polynomial approximation in weighted Dirichlet spaces

Abstract

We give an elementary proof of an analogue of Fejér’s theorem in weighted Dirichlet spaces with superharmonic weights. This provides a simple way of seeing that polynomials are dense in such spaces.

This is a preview of subscription content, access via your institution.

References

  1. 1.

    Aleman, A.: The multiplication operator on Hilbert spaces of analytic functions. Habilitationsschrift. Fern Universität, Hagen (1993)

  2. 2.

    El-Fallah, O., Kellay, K., Mashreghi, J., Ransford, T.: A Primer on the Dirichlet Space. Cambridge Tracts in Mathematics, vol. 203. Cambridge University Press, Cambridge (2014)

    MATH  Google Scholar 

  3. 3.

    Mashreghi, J., Ransford, T.: Hadamard multipliers on weighted Dirichlet spaces. Integr. Equ. Oper. Theory 91(6), Paper No. 52, 13 (2019)

  4. 4.

    Ransford, T.: Potential Theory in the Complex Plane, London Mathematical Society Student Texts, vol. 28. Cambridge University Press, Cambridge (1995)

    Book  Google Scholar 

  5. 5.

    Richter, S.: A representation theorem for cyclic analytic two-isometries. Trans. Am. Math. Soc. 328(1), 325–349 (1991)

    MathSciNet  Article  Google Scholar 

  6. 6.

    Richter, S., Sundberg, C.: A formula for the local Dirichlet integral. Mich. Math. J. 38(3), 355–379 (1991)

    MathSciNet  Article  Google Scholar 

Download references

Funding

JM supported by an NSERC grant. TR supported by grants from NSERC and the Canada Research Chairs program.

Author information

Affiliations

Authors

Corresponding author

Correspondence to Thomas Ransford.

Ethics declarations

Conflict of interest

The authors declare that they have no conflict of interest.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Mashreghi, J., Ransford, T. Polynomial approximation in weighted Dirichlet spaces. Complex Anal Synerg 7, 11 (2021). https://doi.org/10.1007/s40627-021-00078-9

Download citation

Keywords

  • Dirichlet space
  • Superharmonic weight
  • Fejér theorem

Mathematics Subject Classification

  • 41A10
  • 30E10
  • 30H99